Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 6, 2010, 3:56 AM CDT for 25 counties in Kansas. It took effect at Apr 6, 2010, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 3:56 AM CDT (08:56 UTC)
- In effect from
- Apr 6, 2010, 1:00 PM CDT
- Expired
- Apr 6, 2010, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
All 25 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 24 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4588 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466 WWUS83 KDDC 060856 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 356 AM CDT TUE APR 6 2010 ...CRITICAL FIRE DANGER CONDITIONS THIS AFTERNOON... .WINDY AND DRY CONDITIONS WILL DEVELOP ACROSS SOUTHWEST KANSAS THROUGH THIS AFTERNOON...RESULTING IN VERY DANGEROUS FIRE WEATHER CONDITIONS. CONDITIONS WILL IMPROVE MARKEDLY AROUND SUNSET. KSZ043>046-061>066-074>081-084>090-061700- /O.NEW.KDDC.FW.W.0007.100406T1800Z-100407T0100Z/ SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 356 AM CDT TUE APR 6 2010 /256 AM MDT TUE APR 6 2010/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...43...44...45...46...61...62...63...64...65 ...66...74...75...76...77...78...79...80...81...84 ...85...86...87...88...89...90 SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE ACROSS SOUTHWEST KANSAS THIS AFTERNOON. AS TEMPERATURES RISE INTO THE 70S...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT WITH SOME AREAS DROPPING BELOW 10 PERCENT.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 33
2 follow-up statements
951 WWUS83 KDDC 061650 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1150 AM CDT TUE APR 6 2010 ...CRITICAL FIRE DANGER CONDITIONS THIS AFTERNOON... .WINDY AND DRY CONDITIONS WILL DEVELOP ACROSS MUCH OF SOUTHWEST KANSAS THROUGH THIS AFTERNOON. THIS WILL RESULT IN VERY DANGEROUS FIRE WEATHER CONDITIONS...PARTICULARLY SOUTHERN AREAS AND NEAR THE COLORADO BORDER. CONDITIONS WILL IMPROVE MARKEDLY AROUND SUNSET. KSZ043>046-061800- /O.CAN.KDDC.FW.W.0007.100406T1800Z-100407T0100Z/ SCOTT-LANE-NESS-RUSH- 1150 AM CDT TUE APR 6 2010 ...RED FLAG WARNING IS CANCELLED... THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...43...44...45...46 WINDY CONDITIONS ARE STILL EXPECTED TO MATERIALIZE THIS AFTERNOON...HOWEVER MOISTURE HAS SURGED IN BEHIND A WEAK COLD FRONT OVER NORTHWEST KANSAS AND THUS RELATIVE HUMIDITIES ARE NOT EXPECTED TO FALL AS LOW AS PREVIOUSLY THOUGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELED. $$ KSZ061>066-074>081-084>090-070100- /O.CON.KDDC.FW.W.0007.100406T1800Z-100407T0100Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- 1150 AM CDT TUE APR 6 2010 /1050 AM MDT TUE APR 6 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...61...62...63...64...65...66...74...75...76 ...77...78...79...80...81...84...85...86...87...88 ...89...90 WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL DEVELOP ACROSS SOUTHWEST KANSAS THIS AFTERNOON AND CONTINUE INTO THE EVENING. AS TEMPERATURES RISE INTO THE 70S AND DRIER AIR MIXES DOWN FROM ALOFT...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT WITH SOME AREAS DROPPING BELOW 10 PERCENT. ALTHOUGH WINDY CONDITIONS MAY EXTEND INTO THE OVERNIGHT HOURS...FIRE CONDITIONS WILL IMPROVE AS HUMIDITIES BEGIN TO RISE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WRIGHT
419 WWUS83 KDDC 070042 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 742 PM CDT TUE APR 6 2010 ...EXTREME FIRE DANGER SUBSIDING... .RELATIVE HUMDIDTIES HAVE BEGUN TO CLIMB AS TEMPERATURES HAVE DROPPED SIGNIFICANTLY BEHIND A COLD FRONT THAT MOVE THROUGH WESTERN KANSAS EARLIER THIS AFTERNOON. HOWEVER, STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH LATE THIS EVENING. OUTDOOR BURNING IS DISCOURAGED. KSZ061>066-074>081-084>090-070145- /O.EXP.KDDC.FW.W.0007.000000T0000Z-100407T0100Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- 742 PM CDT TUE APR 6 2010 /642 PM MDT TUE APR 6 2010/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...61...62...63...64...65...66...74...75...76 ...77...78...79...80...81...84...85...86...87...88 ...89...90 RELATIVE HUMDIDTIES HAVE BEGUN TO CLIMB AS TEMPERATURES HAVE DROPPED SIGNIFICANTLY BEHIND A COLD FRONT THAT MOVE THROUGH WESTERN KANSAS EARLIER THIS AFTERNOON. AS A RESULT, THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM CDT. HOWEVER, STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH LATE THIS EVENING. OUTDOOR BURNING IS STILL DISCOURAGED. $$ 32
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 6, 3:15 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 6, 3:15 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 AM CDT TUE APR 6 2010 .DISCUSSION... DAYS 1-2... MAIN CHALLENGES INCLUDE WIND STRENGTH AND FIRE WX THREAT AGAIN TODAY...AND POPS LATE TONIGHT INTO EARLY WEDNESDAY. YESTERDAY AT THIS TIME...THE COLD CORE OF THE UPPER SYSTEM IN THE MID LEVELS WAS JUST ENTERING THE PACIFIC NORTHWEST COAST. 06/00Z ANALYSIS REVEALED COLD CORE OF THE SYSTEM CENTERED OVER NORTHERN NEVADA AND EASTERN OREGON...SO THIS HAS BEEN A FAIRLY SLOW MOVING SYSTEM UP TO THIS POINT. BY MID AFTERNOON...THE MID LEVEL PV ANOMALY AND MID LEVEL COLD POOL WILL BE POSITIONED OVER THE COLORADO ROCKIES. MID LEVEL COLD ADVECTION WILL INCREASE FAIRLY RAPIDLY THIS AFTERNOON ACROSS WESTERN KANSAS. THE LOWER TROPOSPHERIC RESPONSE WILL BE ACROSS NEBRASKA WITH SOUTHWEST KANSAS IN A FAIRLY HEALTHY HEIGHT/PRESSURE GRADIENT. SIGNIFICANT DOWNSLOPE COMPONENT WILL RESULT IN CONTINUED DRYING OF THE LOW LEVELS BEFORE THE COLD FRONT PUSHES SOUTH FROM NORTHEAST COLORADO AND SOUTHWEST NEBRASKA. VERY DEEP BOUNDARY LAYER IS EXPECTED AGAIN TODAY WITH FULL INSOLATION AND NEGLIGIBLE DIRECTIONAL WIND SHEAR...SO THIS WILL BE IDEAL FOR STRONG WINDS ONCE AGAIN. MIXING DEPTHS WILL BE BETWEEN 2KM AND 3KM AGL ACROSS MUCH OF SOUTHWEST KANSAS. NAM AND GFS BUFR SOUNDINGS AT KDDC AND KGCK SHOW A GOOD 26 TO 30 KNOTS 18Z TO 00Z AT ABOUT THE ONE-THIRD HEIGHT OF THE MIXING DEPTH, SO THIS IS A GOOD PROXY SUSTAINED WINDS...WHICH IS ENOUGH FOR A WIND ADVISORY. WILL LIKELY SEE SIMILAR PEAK GUSTS AOA 40 KNOTS IN THE 20-22Z TIME FRAME. RELATIVE HUMIDITY WILL FALL INTO THE 15 PERCENT RANGE AS WELL SO WILL ALSO BE HOISTING ANOTHER RED FLAG WARNING. SHOWERS DEVELOPING IN THE VERY COOL MID LEVEL AIR AND NEAR THE MID LEVEL PV ANOMALY ACROSS NORTHEASTERN COLORADO WILL LIKELY DEVELOP EASTWARD INTO NORTHWEST AND PERHAPS WEST-CENTRAL KANSAS BY LATE AFTERNOON. IN ITS WAKE, THE NAM12 SHOWS A MESOSCALE AREA OF STRONG NORTHWEST WINDS 21Z TO 00Z ENTERING WEST-CENTRAL KANSAS. IF THIS IS ACCURATE...THEN THERE WILL BE AN HOUR OR TWO OF PERHAPS VERY STRONG WINDS ENTERING THE NORTHWEST DDC FA IN THE 23Z TO 01Z TIME FRAME. WILL ONLY BE CARRYING 15 TO 20 POPS FOR SHOWERS, HOWEVER, ACROSS THE NORTHWEST ZONES SINCE THE BEST FORCING FOR ASCENT WILL REMAIN NORTH OF THE FORECAST AREA. THE MID LEVEL TROUGH AXIS BECOMES MORE SHEARED OUT AND POSITIVELY TILTED...LESS FAVORABLE FOR WIDESPREAD PRECIPITATION...AND ONLY ALONG A NARROW DEFORMATION BAND. THIS DEFORMATION AXIS WILL MOVE ACROSS THE DDC FORECAST AREA OVERNIGHT TONIGHT INTO EARLY WEDNESDAY...WITH THE GREATEST CHANCE FOR LIGHT RAIN ACROSS THE NORTHEASTERN ZONES. NAM AND GFS SHOW H85 TEMPS AS COOL AS -2C...WHICH COULD SUPPORT A WET SNOWFLAKE OR TWO...BUT WILL NOT BE PUTTING THIS INTO THE OFFICIAL FORECAST GIVEN SUCH A LOW PROBABILITY OF OCCURRENCE. THE REMAINDER OF THE DAY WEDNESDAY SHOULD BE MARKED BY CLEARING SKIES IN THE WAKE OF THE MID LEVEL TROUGH AXIS. THERE WILL NOT EVEN BE MUCH IN THE WAY OF CONTINUED COLD ADVECTION IN THE LOW LEVELS EITHER...BUT AFTERNOON H85 TEMPS WILL BE IN THE +3 TO +6C RANGE BY LATE AFTERNOON SUPPORTING HIGHS IN THE MID TO UPPER 50S IF NOT NEAR 60. -UMSCHEID DAYS 3-7... THE PERIOD FROM THURSDAY THROUGH THE EARLY PART OF NEXT WEEK WILL BE DRY AND SOMEWHAT BREEZY THROUGH THE INITIAL 2 TO 3 DAYS, WITH INCREASING CHANCES OF THUNDERSTORMS AND WINDY CONDITIONS BY AROUND LATE SUNDAY AND MONDAY. NORTHWEST FLOW AND CLEAR/SUNNY SKIES WILL BE IN PLACE THURSDAY AND THURSDAY NIGHT AS A HIGHLY AMPLIFIED RIDGE WORKS EASTWARD THROUGH THE PLAINS. THIS FEATURES WILL SLOWLY FLATTEN INTO A BROAD/FLAT RIDGE ACROSS THE CONUS BY THE WEEKEND. THEREFORE WE CAN EXPECT ABUNDANT INSOLATION THURSDAY /FRIDAY AND SATURDAY AS WELL WHILE A LEE TROUGH STRENGTHENS DIURNALLY INCREASING SOUTHERLY WINDS ACROSS SOUTHWEST KANSAS INTO THE 15 TO 25 MPH RANGE. ANOTHER CLOSED PACIFIC SYSTEM WILL DROP INTO THE SOUTHWESTERN US AND SPREAD ENERGY EAST INTO THE CENTRAL PLAINS REGION BY MONDAY AND TUESDAY. A HEALTHY 20 TO 40 POPS FOR DAY 7 ARE IN ORDER AS BOTH THE ECMWF AND THE GFS DEVELOP TROUGH INTO THE REGION WITH CHANCES FOR THUNDERSTORMS ONE OR BOTH DAYS. THE MEDIAN TIMEFRAME WILL BE MARKED BY A GENERAL WARMING TREND FROM FRIDAY INTO SATURDAY, ALL PRECEDED BY A GENERALLY RELATIVELY COOL DAY THURSDAY WHERE HIGHS WILL LIKELY NOT EXCEED THE 60S. && .AVIATION... VFR CONDITIONS WILL BE EXPECTED AT KDDC/KGCK/KHYS THIS MORNING. A FRONTAL BOUNDARY POSITIONED NEAR THE NEBRASKA/KANSAS LINE THIS MORNING SHOULD BE FAR ENOUGH NORTH TO RELEGATE STRATUS DEVELOPMENT TO THE NORTHERN TIER OF KANSAS COUNTIES, WHILE MODERATE SOUTHERLY SURFACE WINDS BECOME WINDY BY LATE THIS MORNING ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 35 54 30 / 0 10 20 0 GCK 70 33 53 29 / 10 20 20 0 EHA 71 33 56 29 / 0 20 20 0 LBL 72 33 55 30 / 0 10 20 0 HYS 71 34 53 30 / 10 20 20 0 P28 76 40 57 33 / 0 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ043>046-061>066-074>081- 084>090. WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ043>046-061>066-074>081- 084>090. && FN25/33/33
Hazardous weather outlook, Apr 5, 5:31 AM CDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 531 AM CDT MON APR 5 2010 KSZ030-031-045-046-065-061045- TREGO-ELLIS-NESS-RUSH-PAWNEE- 531 AM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-044-061>064-074>080-084>089-061045- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE- 531 AM CDT MON APR 5 2010 /431 AM MDT MON APR 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL... SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THIS AFTERNOON AS GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH FREQUENT GUSTS ABOVE 40 MPH...ESPECIALLY LATE THIS AFTERNOON AND NEAR THE OKLAHOMA PANHANDLE AND SOUTHEAST COLORADO. RELATIVE HUMIDITY WILL BE VERY LOW AND THE COMBINED LOW HUMIDITY AND STRONG WINDS WILL CREATE EXTREME FIRE DANGER ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ066-081-090-061045- STAFFORD-PRATT-BARBER- 531 AM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A LATE AFTERNOON OR EARLY EVENING THUNDERSTORM OR TWO WILL BE POSSIBLE ALONG A DRYLINE WHICH IS EXPECTED TO EXTEND FROM NEAR GREAT BEND SOUTHWEST TO COLDWATER. SHOULD A STORM DEVELOP, THE COMBINED INSTABILITY AND WIND SHEAR WOULD SUPPORT LARGE DAMAGING HAIL. ANY STORMS WHICH DO FORM SHOULD DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:07 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 19 more | 16 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.